Texas, 2010

Drought in Texas, December 1 to 31, 2010

December 1 to 31, 2010 · NWS CRP · 7 events in 7 counties and zones

Drought conditions developed across portions of the Brush Country and Rio Grande Plains of South Texas. From the end of September through the end of December most areas in Webb, La Salle, McMullen, and Duval counties received less than 1/2 inch of rain, or anywhere from 5 to 15% of their normal rainfall during this period.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Drought conditions developed across portions of the Brush Country and Rio Grande Plains of South Texas. From the end of September through the end of December most areas in Webb, La Salle, McMullen, and Duval counties received less than 1/2 inch of rain, or anywhere from 5 to 15% of their normal rainfall during this period.

Moderate to severe drought conditions were observed over Kleberg, Jim Wells, Live Oak, McMullen and eastern Duval counties. Severe drought conditions were observed across Webb and most of La Salle counties. Extreme drought conditions were observed across far northern La Salle county (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

Deep soil moisture declined through the month across this region of South Texas. Limited to lack of rainfall also diminished winter foraging. Many livestock producers continued to supplement feed for their cattle, as well as continued to use available well water for livestock and wildlife as stock tank water levels declined.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 30, 10:27 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Nov 30, 10:27 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1027 PM CST TUE NOV 30 2010

.DISCUSSION...SEE UPDATED 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...HIGH PRESSURE WILL SETTLE INTO S TX OVERNIGHT ALLOWING
FOR COLD OVERNIGHT LOWS. WEAKENING WINDS AND CLR SKIES WITH VFR
CONDITIONS WILL BE THE RULE THROUGH THE 24-HR TAF PERIOD. WILL
SEE A FREEZE ACROSS MUCH OF THE REGION - ESP INLAND. GIVEN DRY AIR
AND LOW DEWPOINTS...ANY FROST SHOULD BE MINIMAL. A LIGHT SE RETURN
FLOW IS ANTICIPATED AFTER 16-18Z TIMEFRAME AS HIGH PRESSURE PUSHES
OFF TO THE NORTH AND EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    29  67  44  75  53  /   0   0   0  10  10
VICTORIA          27  66  39  72  49  /   0   0   0  10  10
LAREDO            32  73  43  77  52  /   0   0   0   0   0
ALICE             29  69  43  76  52  /   0   0   0   0   0
ROCKPORT          35  66  48  73  57  /   0   0   0  10  10
COTULLA           26  70  36  74  48  /   0   0   0   0   0
KINGSVILLE        28  69  43  76  52  /   0   0   0   0  10
NAVY CORPUS       40  66  53  73  59  /   0   0   0  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 2 AM TO 8 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: BEE...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA
     SALLE...LIVE OAK...MCMULLEN...NUECES...REFUGIO...SAN
     PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

&&

SC/70...AVIATION
MG/88...LONG TERM
Hazardous weather outlook, Nov 30, 4:11 AM CST, 19 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
411 AM CST TUE NOV 30 2010

TXZ229>234-239>247-011015-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
411 AM CST TUE NOV 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS FOR GUSTY
NORTH WINDS OF 20 TO 30 MPH AND LOW RELATIVE HUMIDITY VALUES OF 10
TO 20 PERCENT THROUGH 3 PM TODAY. A FREEZE WARNING IS IN EFFECT
FOR INLAND AREAS OF SOUTH TEXAS ALONG AND WEST OF INTERSTATE 77
LATE TONIGHT INTO WEDNESDAY MORNING AS HIGH PRESSURE SETTLES INTO
THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-011015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
411 AM CST TUE NOV 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT MOVED THROUGH THE GULF WATERS EARLY THIS
MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE
MID TEXAS GULF COAST WATERS THROUGH THIS EVENING AS NORTH WINDS 25
TO 30 KNOTS WITH GUSTS TO GALE FORCE CONTINUE. SEAS WILL ALSO
BUILD TO 9 TO 11 FEET ACROSS THE OFFSHORE WATERS THROUGH EARLY
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY ON MONDAY BEHIND A STRONG
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AK/MB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Webb

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Webb forecast zone
Reported by
Official NWS Observations
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

During December, drought conditions developed across portions of the Brush Country and Rio Grande Plains of South Texas. From the end of September through the end of December most areas in Webb, La Salle, McMullen, and Duval counties received less than 1/2 inch of rain, or anywhere from 5 to 15% of their normal rainfall during this period.

By the end of December, moderate drought conditions were observed over Kleberg, Jim Wells, Live Oak, McMullen and eastern Duval counties. Severe drought conditions were observed across Webb and most of La Salle counties. Extreme drought conditions were observed across far northern La Salle county (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

Deep soil moisture declined through the month across this region of South Texas. Limited to lack of rainfall also diminished winter foraging. Many livestock producers continued to supplement feed for their cattle, as well as continued to use available well water for livestock and wildlife as stock tank water levels declined.

The fire danger remain elevated across the region through the month, and became critical on December 12th with the passage of a cold front. One large fire occurred just outside the drought conditions in Bee county.

Drought, La Salle

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Official NWS Observations
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

During December, drought conditions developed across portions of the Brush Country and Rio Grande Plains of South Texas. From the end of September through the end of December most areas in Webb, La Salle, McMullen, and Duval counties received less than 1/2 inch of rain, or anywhere from 5 to 15% of their normal rainfall during this period.

By the end of December, moderate drought conditions were observed over Kleberg, Jim Wells, Live Oak, McMullen and eastern Duval counties. Severe drought conditions were observed across Webb and most of La Salle counties. Extreme drought conditions were observed across far northern La Salle county (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

Deep soil moisture declined through the month across this region of South Texas. Limited to lack of rainfall also diminished winter foraging. Many livestock producers continued to supplement feed for their cattle, as well as continued to use available well water for livestock and wildlife as stock tank water levels declined.

The fire danger remain elevated across the region through the month, and became critical on December 12th with the passage of a cold front. One large fire occurred just outside the drought conditions in Bee county.

Drought, Duval

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Duval forecast zone
Reported by
Official NWS Observations
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

During December, drought conditions developed across portions of the Brush Country and Rio Grande Plains of South Texas. From the end of September through the end of December most areas in Webb, La Salle, McMullen, and Duval counties received less than 1/2 inch of rain, or anywhere from 5 to 15% of their normal rainfall during this period.

By the end of December, moderate drought conditions were observed over Kleberg, Jim Wells, Live Oak, McMullen and eastern Duval counties. Severe drought conditions were observed across Webb and most of La Salle counties. Extreme drought conditions were observed across far northern La Salle county (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

Deep soil moisture declined through the month across this region of South Texas. Limited to lack of rainfall also diminished winter foraging. Many livestock producers continued to supplement feed for their cattle, as well as continued to use available well water for livestock and wildlife as stock tank water levels declined.

The fire danger remain elevated across the region through the month, and became critical on December 12th with the passage of a cold front. One large fire occurred just outside the drought conditions in Bee county.

Drought, McMullen

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
McMullen forecast zone
Reported by
Official NWS Observations
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

During December, drought conditions developed across portions of the Brush Country and Rio Grande Plains of South Texas. From the end of September through the end of December most areas in Webb, La Salle, McMullen, and Duval counties received less than 1/2 inch of rain, or anywhere from 5 to 15% of their normal rainfall during this period.

By the end of December, moderate drought conditions were observed over Kleberg, Jim Wells, Live Oak, McMullen and eastern Duval counties. Severe drought conditions were observed across Webb and most of La Salle counties. Extreme drought conditions were observed across far northern La Salle county (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

Deep soil moisture declined through the month across this region of South Texas. Limited to lack of rainfall also diminished winter foraging. Many livestock producers continued to supplement feed for their cattle, as well as continued to use available well water for livestock and wildlife as stock tank water levels declined.

The fire danger remain elevated across the region through the month, and became critical on December 12th with the passage of a cold front. One large fire occurred just outside the drought conditions in Bee county.

Drought, Jim Wells

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
Official NWS Observations
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

During December, drought conditions developed across portions of the Brush Country and Rio Grande Plains of South Texas. From the end of September through the end of December most areas in Webb, La Salle, McMullen, and Duval counties received less than 1/2 inch of rain, or anywhere from 5 to 15% of their normal rainfall during this period.

By the end of December, moderate drought conditions were observed over Kleberg, Jim Wells, Live Oak, McMullen and eastern Duval counties. Severe drought conditions were observed across Webb and most of La Salle counties. Extreme drought conditions were observed across far northern La Salle county (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

Deep soil moisture declined through the month across this region of South Texas. Limited to lack of rainfall also diminished winter foraging. Many livestock producers continued to supplement feed for their cattle, as well as continued to use available well water for livestock and wildlife as stock tank water levels declined.

The fire danger remain elevated across the region through the month, and became critical on December 12th with the passage of a cold front. One large fire occurred just outside the drought conditions in Bee county.

Drought, Live Oak

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
Official NWS Observations
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

During December, drought conditions developed across portions of the Brush Country and Rio Grande Plains of South Texas. From the end of September through the end of December most areas in Webb, La Salle, McMullen, and Duval counties received less than 1/2 inch of rain, or anywhere from 5 to 15% of their normal rainfall during this period.

By the end of December, moderate drought conditions were observed over Kleberg, Jim Wells, Live Oak, McMullen and eastern Duval counties. Severe drought conditions were observed across Webb and most of La Salle counties. Extreme drought conditions were observed across far northern La Salle county (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

Deep soil moisture declined through the month across this region of South Texas. Limited to lack of rainfall also diminished winter foraging. Many livestock producers continued to supplement feed for their cattle, as well as continued to use available well water for livestock and wildlife as stock tank water levels declined.

The fire danger remain elevated across the region through the month, and became critical on December 12th with the passage of a cold front. One large fire occurred just outside the drought conditions in Bee county.

Drought, Kleberg

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
Official NWS Observations
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

During December, drought conditions developed across portions of the Brush Country and Rio Grande Plains of South Texas. From the end of September through the end of December most areas in Webb, La Salle, McMullen, and Duval counties received less than 1/2 inch of rain, or anywhere from 5 to 15% of their normal rainfall during this period.

By the end of December, moderate drought conditions were observed over Kleberg, Jim Wells, Live Oak, McMullen and eastern Duval counties. Severe drought conditions were observed across Webb and most of La Salle counties. Extreme drought conditions were observed across far northern La Salle county (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

Deep soil moisture declined through the month across this region of South Texas. Limited to lack of rainfall also diminished winter foraging. Many livestock producers continued to supplement feed for their cattle, as well as continued to use available well water for livestock and wildlife as stock tank water levels declined.

The fire danger remain elevated across the region through the month, and became critical on December 12th with the passage of a cold front. One large fire occurred just outside the drought conditions in Bee county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 274068, 274069, 274070, 274071, 274072, 274073, 274074.